Alert archive / Idaho / Winter Storm Warnings in 2009

Winter Storm Warning 18, NWS Spokane, WA

January 10, 20096 counties in Idaho

NWS Spokane, WA issued this winter storm warning at Jan 10, 2009, 12:33 PM PST for 6 counties in Idaho. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2009, 12:33 PM PST (20:33 UTC)
Expired
Jan 11, 2009, 4:58 AM PST
In force
16 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 117 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 102033
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1233 PM PST SAT JAN 10 2009

IDZ004-110600-
/O.UPG.KOTX.WW.Y.0018.000000T0000Z-090111T1800Z/
/O.NEW.KOTX.WS.W.0018.090110T2033Z-090112T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...
PINEHURST...OSBURN...WALLACE...MULLAN
1233 PM PST SAT JAN 10 2009

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

4 TO 7 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF
CENTRAL IDAHO PANHANDLE THROUGH SUNDAY WITH 8 TO 14 INCHES
EXPECTED OVER THE SURROUNDING MOUNTAINS. SNOW WILL TRANSITION TO A
RAIN SNOW MIX IN THE VALLEYS SUNDAY MORNING WITH ADDITIONAL ACCUMULATION
OF LESS THAN AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST
MARIES...PINEHURST...OSBURN...WALLACE...MULLAN.

$$

WAZ036-110600-
/O.EXA.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY HEIGHTS...
CHENEY...DAVENPORT...ROCKFORD
1233 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE
2000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 2000 FEET...WHICH IS IN EFFECT UNTIL 4
AM PST SUNDAY.

1 TO 3 INCHES OF SNOW WILL ACCUMULATE AROUND THE SPOKANE AREA
THROUGH LATE TONIGHT. SNOW WILL TRANSITION TO A RAIN SNOW MIX LATE
TONIGHT WITH ADDITIONAL ACCUMULATION OF LESS THAN A HALF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY
HEIGHTS...CHENEY...DAVENPORT...ROCKFORD.

$$

IDZ001-WAZ037-110600-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
1233 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY. 

2 TO 5 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF
NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE THROUGH EARLY
SUNDAY MORNING. LOCALLY HEAVIER VALLEY SNOW AMOUNTS WILL
ACCUMULATE SOUTH OF CHEWELAH TO SANDPOINT. 5 TO 9 INCHES OF SNOW
IS EXPECTED OVER THE SURROUNDING MOUNTAINS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...
RATHDRUM...BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS.

$$

IDZ002-110600-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
COEUR DALENE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN
1233 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY. 

1 TO 3 INCHES OF SNOW WILL FALL THROUGH LATE TONIGHT. LOCALLY HEAVIER
AMOUNTS ARE POSSIBLE EAST AND SOUTH OF COEUR DALENE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...
POST FALLS...HAYDEN.

$$
5 follow-up statements
000 
WWUS46 KOTX 110513
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
913 PM PST SAT JAN 10 2009

IDZ004-111315-
/O.CON.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...
PINEHURST...OSBURN...WALLACE...MULLAN
913 PM PST SAT JAN 10 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

3 TO 7 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF
THE CENTRAL IDAHO PANHANDLE THROUGH SUNDAY...WITH 8 TO 12 INCHES
EXPECTED OVER THE SURROUNDING MOUNTAINS. SNOW WILL TRANSITION TO A
RAIN SNOW MIX IN THE VALLEYS LATE SUNDAY MORNING WITH ADDITIONAL
ACCUMULATION OF LESS THAN AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST
MARIES...PINEHURST...OSBURN...WALLACE...MULLAN.

$$

IDZ001-WAZ037-111200-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
913 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY. 

2 TO 4 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF
NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE THROUGH EARLY
SUNDAY MORNING. LOCALLY HEAVIER VALLEY SNOW AMOUNTS WILL
ACCUMULATE SOUTH OF CHEWELAH TO SANDPOINT. 3 TO 7 INCHES OF SNOW
IS EXPECTED OVER THE SURROUNDING MOUNTAINS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...
RATHDRUM...BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS.

$$

IDZ002-111200-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
COEUR DALENE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN
913 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY. 

1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY SUNDAY MORNING. 
LOCALLY HEAVIER AMOUNTS ARE POSSIBLE EAST AND SOUTH OF 
COEUR DALENE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...
POST FALLS...HAYDEN.

$$

WAZ036-111200-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY HEIGHTS...
CHENEY...DAVENPORT...ROCKFORD
913 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY ABOVE 2000 FEET...

A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL
4 AM PST SUNDAY. 

1 TO 3 INCHES OF SNOW WILL ACCUMULATE AROUND THE SPOKANE AREA
THROUGH EARLY SUNDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY
HEIGHTS...CHENEY...DAVENPORT...ROCKFORD.

$$
000 
WWUS46 KOTX 110629
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1029 PM PST SAT JAN 10 2009

IDZ004-111430-
/O.CON.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...
PINEHURST...OSBURN...WALLACE...MULLAN
1029 PM PST SAT JAN 10 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 

3 TO 7 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF THE
CENTRAL IDAHO PANHANDLE THROUGH SUNDAY...WITH 8 TO 12 INCHES
EXPECTED OVER THE SURROUNDING MOUNTAINS. SNOW WILL TRANSITION TO
A RAIN SNOW MIX IN THE VALLEYS LATE SUNDAY MORNING WITH
ADDITIONAL ACCUMULATION OF LESS THAN AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST
MARIES...PINEHURST...OSBURN...WALLACE...MULLAN.

$$

IDZ003-WAZ033-111200-
/O.EXA.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...PULLMAN...COLFAX...ROSALIA...OAKESDALE
1029 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE
2000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 2000 FEET...WHICH IS IN EFFECT
UNTIL 4 AM PST SUNDAY.

1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY SUNDAY MORNING ABOVE
2000 FEET. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE OVER THE IDAHO
PALOUSE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...MOSCOW...
PLUMMER...POTLATCH...GENESEE...PULLMAN...COLFAX...ROSALIA...
OAKESDALE.

$$

IDZ001-WAZ037-111200-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
1029 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY. 

2 TO 4 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF
NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE THROUGH EARLY
SUNDAY MORNING. LOCALLY HEAVIER VALLEY SNOW AMOUNTS WILL
ACCUMULATE SOUTH OF CHEWELAH TO SANDPOINT. 3 TO 7 INCHES OF SNOW
IS EXPECTED OVER THE SURROUNDING MOUNTAINS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...
RATHDRUM...BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS.

$$

IDZ002-111200-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
COEUR DALENE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN
1029 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY. 

1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY SUNDAY MORNING.
LOCALLY HEAVIER AMOUNTS ARE POSSIBLE EAST AND SOUTH OF COEUR
DALENE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...
POST FALLS...HAYDEN.

$$

WAZ036-111200-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY HEIGHTS...
CHENEY...DAVENPORT...ROCKFORD
1029 PM PST SAT JAN 10 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY ABOVE 2000 FEET...

A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL
4 AM PST SUNDAY. 

1 TO 3 INCHES OF SNOW WILL ACCUMULATE AROUND THE SPOKANE AREA
THROUGH EARLY SUNDAY MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY
HEIGHTS...CHENEY...DAVENPORT...ROCKFORD.

$$
000 
WWUS46 KOTX 110835
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1235 AM PST SUN JAN 11 2009

IDZ027-111500-
/O.EXB.KOTX.WS.W.0018.000000T0000Z-090111T1500Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER
1235 AM PST SUN JAN 11 2009

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING
ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW ABOVE 3000 FEET...WHICH IS IN EFFECT UNTIL
7 AM PST THIS MORNING.

3 TO 6 INCHES OF SNOW IS EXPECTED TO FALL ON THE CAMAS PRAIRIE
ABOVE 3000 FEET. THE SNOW WILL BEGIN TO TAPER OFF EARLY THIS
MORNING. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...
NEZPERCE...WINCHESTER.

$$

IDZ004-111645-
/O.CON.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...
PINEHURST...OSBURN...WALLACE...MULLAN
1235 AM PST SUN JAN 11 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

3 TO 7 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF THE
CENTRAL IDAHO PANHANDLE THROUGH TODAY...WITH 8 TO 12 INCHES
EXPECTED OVER THE SURROUNDING MOUNTAINS. SNOW WILL TRANSITION TO
A RAIN SNOW MIX IN THE VALLEYS LATE THIS MORNING WITH ADDITIONAL
ACCUMULATIONS OF LESS THAN AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST
MARIES...PINEHURST...OSBURN...WALLACE...MULLAN.

$$

IDZ001-WAZ037-111200-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
1235 AM PST SUN JAN 11 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. 

2 TO 4 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF
NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE THROUGH EARLY
MORNING. LOCALLY HEAVIER VALLEY SNOW AMOUNTS WILL ACCUMULATE
SOUTH OF CHEWELAH TO SANDPOINT. 3 TO 7 INCHES OF SNOW IS EXPECTED
OVER THE SURROUNDING MOUNTAINS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...
RATHDRUM...BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS.

$$

IDZ002-111200-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
COEUR DALENE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN
1235 AM PST SUN JAN 11 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING. 

1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY MORNING. LOCALLY
HEAVIER AMOUNTS ARE POSSIBLE EAST AND SOUTH OF COEUR DALENE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...
POST FALLS...HAYDEN.

$$

IDZ003-WAZ033-036-111200-
/O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...PULLMAN...COLFAX...ROSALIA...OAKESDALE...SPOKANE...
AIRWAY HEIGHTS...CHENEY...DAVENPORT...ROCKFORD
1235 AM PST SUN JAN 11 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING ABOVE 2000 FEET...

A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL
4 AM PST EARLY THIS MORNING. 

1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY MORNING ABOVE 2000
FEET WITH LOCALLY HEAVIER AMOUNTS POSSIBLE OVER THE IDAHO
PALOUSE. THE SNOW WILL END IN THE SPOKANE AREA AROUND 2 AM AND TAPER
OFF ON THE PALOUSE BY 4 AM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...MOSCOW...
PLUMMER...POTLATCH...GENESEE...PULLMAN...COLFAX...ROSALIA...
OAKESDALE...SPOKANE...AIRWAY HEIGHTS...CHENEY...DAVENPORT...
ROCKFORD.

$$
000 
WWUS46 KOTX 111206
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
406 AM PST SUN JAN 11 2009

IDZ001>003-WAZ033-036-037-111315-
/O.EXP.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
WASHINGTON PALOUSE-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...COEUR DALENE...POST FALLS...
HAYDEN...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...SPOKANE...CHENEY...DAVENPORT...
ROCKFORD...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
406 AM PST SUN JAN 11 2009

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE AS THE
THREAT FOR SIGNIFICANT SNOWFALL HAS ENDED FOR THE DAY.

$$

IDZ004-112015-
/O.CON.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...
PINEHURST...OSBURN...WALLACE...MULLAN
406 AM PST SUN JAN 11 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

THE THREAT OF SIGNIFICANT SNOWFALL HAS GENERALLY SHIFTED SOUTH OF
I90...WHERE UP TO AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS EXPECTED
TODAY. THIS SNOWFALL COULD IMPACT THE TOWNS OF CLARKIA...BOVILL
AND CALDER. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST
MARIES...PINEHURST...OSBURN...WALLACE...MULLAN.

$$

IDZ027-111500-
/O.CON.KOTX.WS.W.0018.000000T0000Z-090111T1500Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER
406 AM PST SUN JAN 11 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
7 AM PST THIS MORNING. 

THE SNOW WILL WIND DOWN RAPIDLY THIS MORNING WITH UP TO AN
ADDITIONAL INCH POSSIBLE ON HIGHER ELEVATIONS OF THE CAMAS
PRAIRIE. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT...
NEZPERCE...WINCHESTER.

$$
000 
WWUS46 KOTX 111258
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
458 AM PST SUN JAN 11 2009


IDZ027-111400-
/O.CAN.KOTX.WS.W.0018.000000T0000Z-090111T1500Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER
458 AM PST SUN JAN 11 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. THE THREAT OF WIDESPREAD SIGNIFICANT SNOWFALL HAS
ENDED FOR THE DAY. 

$$

IDZ004-111400-
/O.CAN.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...
PINEHURST...OSBURN...WALLACE...MULLAN
458 AM PST SUN JAN 11 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. THE THREAT OF WIDESPREAD SIGNIFICANT SNOWFALL HAS
ENDED FOR THE DAY. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 10, 10:08 AM PST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 10, 10:08 AM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1008 AM PST SAT JAN 10 2009

.SYNOPSIS...
A WEAK BUT MOIST WARM FRONT WILL BRING THE THREAT OF LIGHT TO
MODERATE SNOW TO LOCATIONS NEAR THE CANADIAN BORDER THIS MORNING
AND THEN GRADUALLY SHIFT SOUTH INTO TONIGHT. THE FRONT WILL EXIT
THE REGION ON SUNDAY AS UPPER LEVEL RIDGING BUILDS OVER THE PACIFIC
NORTHWEST. THIS RIDGE WILL PERSIST THROUGH MOST OF NEXT WEEK
DELIVERING GENERALLY DRY WEATHER BUT AN INCREASING THREAT OF
VALLEY FOG AND LOW CLOUDS.

&&

.DISCUSSION...
QUICK UPDATE THIS MORNING TO INCREASE CHANCE OF PRECIP AS IT IS
ALREADY SNOWING ACROSS MUCH OF EASTERN WA AND NORTH ID. RADAR IS
SHOWING DECENT RETURNS ACROSS THE BASIN AREA BUT HAVE NOT SEEN ANY
CLOUD CEILINGS LOWER THAN 5K FT OR REPORTS OF PRECIP. REST OF FORECAST
LOOKS TO BE ON TRACK.

&&

.AVIATION...
AN INCOMING WARM FRONT WILL PRODUCE -SN WITH MVFR CIGS AND VIS AT
KGEG/KSFF/KCOE. CONDITIONS WILL DETERIORATE LATE IN THE AFTERNOON
AND EVENING WITH BETTER CHANCES OF IFR CONDITIONS DEVELOPING
DURING THIS PD...INCLUDING KPUW. THESE CONDITIONS WILL PERSIST THROUGH
12Z SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        36  32  37  30  37  30 /  80  70  20  30  10  10
COEUR DALENE  36  32  36  29  37  30 /  90  80  30  40  20  20
PULLMAN        39  34  42  33  42  34 /  50  70  20  30  20  10
LEWISTON       46  36  45  37  45  39 /  30  40  10  10  10   0
COLVILLE       34  31  34  27  34  27 /  80  80  20  30  10  10
SANDPOINT      33  31  35  30  34  28 / 100  90  30  30  30  30
KELLOGG        34  32  35  30  35  31 /  80  90  60  60  60  50
MOSES LAKE     38  30  38  27  38  30 /  10  10   0   0   0   0
WENATCHEE      37  30  41  31  37  30 /  10  10   0   0   0   0
OMAK           35  28  37  27  35  27 /  20  20  10  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR COEUR
     DALENE AREA.

     WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR NORTHERN
     PANHANDLE.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR CENTRAL
     PANHANDLE MOUNTAINS.

WA...WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR NORTHEAST
     MOUNTAINS.

&&
Hazardous weather outlook, Jan 10, 6:40 AM PST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
640 AM PST SAT JAN 10 2009

IDZ003-026-027-WAZ031>036-038-041>044-111445-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
640 AM PST SAT JAN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001-002-004-WAZ037-111445-
NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
640 AM PST SAT JAN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

ANOTHER WEATHER DISTURBANCE EMBEDDED WITH SUB-TROPICAL MOISTURE
WILL RESULT IN WIDESPREAD MODERATE SNOWFALL BEGINNING TODAY AND
CONTINUING THROUGH THE NIGHT. THE HEAVIEST SNOW ACCUMULATIONS
WILL FALL OVER THE IDAHO PANHANDLE WITH 3 TO 6 INCHES OF SNOW
POSSIBLE IN THE VALLEYS WITH HEAVIER AMOUNTS OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WINTER STORM IMPACTING TODAY AND TONIGHTS WEATHER WILL EXIT
CENTRAL IDAHO ON SUNDAY MORNING. STRONG HIGH PRESSURE RIDGING WILL
THEN SLIDE OVER THE REGION RESULTING IN MUCH DRIER WEATHER
THROUGH MOST OF NEXT WEEK.

Nearby

Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.